Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 88, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2017, 3:34 PM EDT for Coshocton County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2017, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 13, 2017, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coshocton County, OH
The radar
The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:29 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 13, 3:29 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 329 PM EDT Tue Jun 13 2017 .SYNOPSIS... Periodic rain chances return for the rest of the week with several crossing disturbances. Temperatures will remain above normal through the forecast. && .NEAR TERM /THROUGH WEDNESDAY/... Showers and thunderstorms have primarily developed this afternoon along a cold front slowly sinking from north to south, although additional scattered thunderstorms have developed south of the front as well. With such light winds at the surface and higher up in the atmosphere, showers and thunderstorms are moving slowly and producing heavy rain. Coverage should diminish by sunset, with only a small chance of rain overnight. The front will set up from northwest to southeast on Wednesday and remain nearly stationary, providing the focus for thunderstorms again. Again, slow moving storms will bring the chance for heavy rainfall. Most of the region is under a marginal risk of both severe thunderstorms and flash flooding. While high temperatures will be a couple degrees cooler than today, heat indices will still rise into the lower 90s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... While the stationary front will begin to move north Wednesday night, low pressure will begin to track east and eventually bring a cold front through the region Thursday night. Have maintained categorical pops Thursday and Thursday night. Yet again a marginal risk continues for both flash flooding and severe thunderstorms. The chances for rain will diminish on Friday. Humidity will come down Thursday and Friday, which should allow heat indices to lower back into the 80s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Broad upper troughing from the Midwest to the NE CONUS should maintain periodic shower/thunderstorm chances through the period as shortwaves rotate through the trough. Above seasonal average temperatures are expected to continue. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Showers and storms have developed in the unstable airmass over eastern OH/western WV earlier than originally anticipated this morning, with support from a shortwave over WV. While most of this is remaining south of the terminals, have bumped up the timing of VCTS at ZZV and will tempo restrictions as confidence increases. Meanwhile, cold front will start to sag southward over the region this afternoon, allowing for further thunderstorm development. While VFR conditions will prevail, brief IFR restrictions are possible with heavy rain and gusty winds. Convection should diminish after sunset, but some patchy fog may be possible at any terminal that experiences a storm. Will leave this mention out for now and reevaluate with the 18z issuance. .Outlook... Restrictions from showers and thunderstorms are possible Wednesday and Thursday as upper ridging weakens and a trough approaches. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 13, 4:31 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 431 AM EDT Tue Jun 13 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140845- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 431 AM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms on Wednesday and Thursday will pose a concern for flash flooding and occasional severe weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 13, 1:47 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
147 PM EDT TUE JUN 13 2017
OHZ039-048-058-131815-
Guernsey-Tuscarawas-Coshocton-
147 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTH CENTRAL GUERNSEY...NORTHEASTERN COSHOCTON AND SOUTHERN
TUSCARAWAS COUNTIES...
At 146 PM EDT, a strong thunderstorm was located near Sugarcreek, or
9 miles southwest of Dover, moving southeast at 15 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Newcomerstown... Gnadenhutten...
Tuscarawas... Baltic...
Port Washington... Stone Creek...
Gilmore... Stillwater...
Bakersville...
This includes Interstate 77 in Ohio between mile markers 60 and 79.
LAT...LON 4044 8175 4045 8174 4045 8168 4044 8168
4046 8167 4048 8167 4053 8155 4032 8132
4018 8162
TIME...MOT...LOC 1746Z 329DEG 12KT 4043 8161
34Local storm report, Jun 13, 2:32 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL TIPPECANOE 40.27N 81.29W
06/13/2017 E1.00 INCH HARRISON OH PUBLIC
HAIL AT LEAST THE SIZE OF A QUARTER ALONG NORRIS ROAD
&&
EVENT NUMBER PBZ1701539
KRAMARLocal storm report, Jun 13, 3:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG 1 NNW KEYSTONE 39.58N 80.21W
06/13/2017 MARION WV 911 CALL CENTER
MULTIPLE TREES DOWN AROUND THE KEYSTONE AREA
&&
EVENT NUMBER PBZ1701540
24The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:15 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 31 min |
| Jun 13, 2:46 PM EDT | Flash Flood Warning | PBZ | Greene | 3 hr |
| Jun 13, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 45 min |
| Jun 13, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 44 min |
| Jun 13, 3:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 51 min |
| Jun 13, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 25 min |
| Jun 13, 4:18 PM EDT | Flash Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Jun 13, 4:21 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jun 13, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 42 min |
| Jun 13, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 48 min |
| Jun 13, 4:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 45 min |
| Jun 13, 4:54 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jun 13, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 18 min |
| Jun 13, 7:14 PM EDT | Flash Flood Warning | PBZ | Allegheny | 5 hr |
| Jun 13, 11:57 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 33 min |
| Jun 13, 1:47 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 28 min |
| Jun 13, 2:05 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Tuscarawas | 25 min |
| Jun 13, 2:19 PM EDT | Flash Flood Warning | PBZ | Harrison, Tuscarawas | 3 hr |
| Jun 13, 2:32 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 43 min |
| Jun 13, 3:05 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 40 min |
| Jun 13, 5:34 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 26 min |
| Jun 13, 5:49 PM EDT | Flash Flood Warning | PBZ | Muskingum | 116 min |
| Jun 13, 2:13 PM EDT | Flash Flood Warning | PBZ | Marshall | 3 hr |
| Jun 13, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.